MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Retinal Detachment (2047); Visual Impairment (2138); Vitrectomy (2643)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a za9003 13.5 diopter intraocular lens (iol) was explanted due patient having decreased vision and was found to have rhegmatogenous retinal detachment and a dislocated intraocular lens.There was no incision enlargement or capsule tear when removing the lens from the eye, however a vitrectomy was required.The lens was replaced with a non-amo intraocular lens.The patient was discharged stable with no issues.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation ¿ yes, returned to manufacturer on 08/10/2017.Device returned to manufacturer ¿ yes.Device evaluation: the device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.One haptic was observed slightly distorted.No damaged was observed to the other haptic.Refer to attached photo of the complaint unit.The complaint issue reported could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed no additional investigation request for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6758513
Report Number2648035-2017-01412
Device Sequence Number2013644
Product Code HQL
UDI-Device Identifier05050474528888
UDI-Public(01)05050474528888(17)180606
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/06/2018
Device Model NumberZA9003
Device Catalogue NumberZA90030135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Initial Date Received by Manufacturer 07/06/2017
Supplement Date Received by Manufacturer08/10/2017
Initial Report FDA Received Date08/01/2017
Supplement Report FDA Received Date09/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;